Alert archive / Alabama / Areal Flood Warnings in 2021
Areal Flood Warning 20, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at Oct 6, 2021, 4:57 PM CDT for Conecuh County, Escambia County, Alabama. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2021, 4:57 PM CDT (21:57 UTC)
- Expired
- Oct 7, 2021, 5:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Conecuh County, AL, Escambia County, AL
The radar
The Eglin Afb radar (KEVX), 121 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
273
WGUS44 KMOB 062157
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
457 PM CDT Wed Oct 6 2021
ALC035-053-071000-
/O.NEW.KMOB.FA.W.0020.211006T2157Z-211007T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Conecuh AL-Escambia AL-
457 PM CDT Wed Oct 6 2021
The National Weather Service in Mobile has issued a
* Flood Warning for...
Southeastern Conecuh County in south central Alabama...
Eastern Escambia County in south central Alabama...
* Until 500 AM CDT Thursday.
* At 457 PM CDT, widespread flooding continued across much of
central and eastern Escambia county and southeastern Conecuh
county from excessive rainfall that fell Tuesday afternoon into
Tuesday night. Many areas will remain flooded through late tonight
as waters will take time to slowly recede. Many roads may still
remain closed. Remember, never attempt to cross barricades.
* Some locations that will experience flooding include...
Brewton, East Brewton, Castleberry, Pollard, Riverview, Damascus,
Kirkland, Nymph, Rock Hill, Roberts, Brooklyn, Old Sparta,
Centerville, Paul, Old Town, Mount Union, Melrose, Dixonville,
Cohassett and Welka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3100 8721 3103 8721 3114 8711 3130 8707
3135 8702 3144 8684 3144 8670 3144 8667
3135 8669 3135 8670 3124 8670 3120 8671
3100 8700
$$
21/CLLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Oct 6, 4:54 PM CDT, 3 minutes earlier.
Area forecast discussion, Oct 6, 4:54 PM CDT, 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 454 PM CDT Wed Oct 6 2021 .UPDATE...Just cancelled Flash Flood Watch for Clarke and Baldwin Counties in SW AL. Water vapor imagery shows very dry air has advected a tad further east this afternoon, and consistently, so have atmospheric forcing and ingredients supportive of flash flooding. /23 JMM && .PREV DISCUSSION... /issued 327 PM CDT Wed Oct 6 2021/ NEAR TERM UPDATE /Now Through Thursday/...The upper low that has caused the heavy rain the past few days will lift north into the Ohio Valley on Thursday. Meanwhile, at the sfc, a weak sfc trough remains parked over the area. On the east side of the trough, a moist airmass continues with precipitable water values of 1.6 to 1.8 inches with lower values west of the trough axis. Near term CAMs are developing another area of scattered to numerous showers and thunderstorms across far southeastern areas this evening and overnight. However, there is some disagreement on whether the development will be in our area to just east of the area. This will have to be watched closely tonight as any additional rain will cause rapid development of flash flooding due to the saturated ground conditions. The Flash Flood Watch has been extended through 7am Thursday morning. Drier air works farther east into the area on Thursday as upper level heights rise with the upper low pulling away. This will lead to much lower rain chances on Thursday with only isolated to scattered showers and few thunderstorms expected. Highs on Thursday will be in the low to mid 80s with lows tonight in the low to mid 60s inland to near 70s along the coast. /13 SHORT TERM /Thursday Night Through Saturday Night/...An upper level shortwave trough, extending from the upper Mississippi Valley down through the ArkLaMiss region, will continue to move east/northeast through the short term. This feature will weaken as it progress eastward as well. Meanwhile, an upper ridge will build into the region from the west this weekend. At the surface, a cold front will push eastward out of the local area through the day on Friday, with north/northeast flow and high pressure building in behind it. Much drier air will therefore be filtered into the region on Friday and through the first part of the weekend, with PWATs plummeting to below 1 inch. Therefore, merely expecting isolated to at best scattered showers and storms east of I-65 through the afternoon Friday. Chances will then dwindle quickly by Friday evening as the front moves east. Moisture will rebound ever so slightly on Saturday, with PWATs around 1.2 inches area-wide; however, not expecting this to be substantial for any rain chances through the remainder of the short term period. High temperatures Friday and Saturday will generally be in the mid to upper 80s; although, a few spots could see cooler highs, in the lower 80s. Meanwhile, lows will start out in the lower to upper 60s west of I-65 and in the upper 60s to lower 70s east of I-65 and along the coast Thursday night. Anticipating cooler lows, in the lower to mid 60s north of I-10 and mid to upper 60s south of I-10, Friday and Saturday nights. Lastly, the rip current risk will be LOW from Thursday night through Saturday night. /26 EXTENDED TERM /Sunday Through Wednesday/...Upper level ridging will take hold for the first part of the extended, but begin to break down by early next week. This is due to another short wave trough progressing over the central Plains and towards the Great Lakes region through Tuesday. Then, yet another upper ridge looks to build over the northern Gulf coast by midweek. However, model guidance does suggest an upper low forming off the east coast of Florida, Georgia, and the Carolinas Monday night into Tuesday. Model differences do exist with this feature, mainly with regard to its location (ECMWF is further west versus the GFS which is further east over the Atlantic). Model PWATs over the local area remain around 1.2 inches through the period, with some drier air pockets filtering into the region by midweek. With southeast flow setting up by early next week, a more diurnal pattern is expected. Thus, after a dry Sunday, a slight chance of showers/storms will then return (mainly for coastal counties) Monday afternoon. Then, isolated showers and storms are possible, mainly during the afternoon, Tuesday and again Wednesday for most areas. High temperatures will begin in the mid to upper 80s on Sunday, but then cool slightly to mostly be in the lower to mid 80s through Wednesday. Lows Sunday night will be in the lower to mid 60s north of I-10 and in the upper 60s to lower 70s south of I-10. By Tuesday night, lows will be a touch warmer (especially inland). Temperatures are therefore expected to be in the mid to upper 60s north of I-10 and in the upper 60s to lower 70s south of I-10. /26 MARINE...A light southerly flow will continue through Thursday. By Friday, a more uniform light to moderate offshore flow develops as a cold front moves across the marine area. Seas generally remain around 1 to 2 feet. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...Flash Flood Watch through Thursday morning for ALZ054>060. FL...Flash Flood Watch through Thursday morning for FLZ201>206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:04 PM CDT | Special Weather Statement | MOB | Covington | 41 min |
| Oct 5, 8:41 PM CDT | River Flood Warning | MOB | Escambia | 37 hr |
| Oct 5, 8:46 PM CDT | River Flood Warning | MOB | Escambia | 12 hr |
| Oct 5, 8:53 PM CDT | River Flood Warning | MOB | Escambia | 6 days |
| Oct 5, 11:01 PM CDT | Areal Flood Warning | MOB | Conecuh, Escambia | 12 hr |
| Oct 5, 11:31 PM CDT | Areal Flood Advisory | MOB | Butler, Covington, Crenshaw, Escambia | 4 hr |
| Oct 6, 12:59 AM CDT | Areal Flood Warning | MOB | Conecuh, Covington, Escambia | 6 hr |
| Oct 6, 2:45 AM CDT | Special Marine Warning | MOB | 90 min | |
| Oct 6, 4:45 AM CDT | Special Marine Warning | MOB | 45 min | |
| Oct 6, 10:00 AM CDT | River Flood Warning | MOB | Covington, Escambia | 46 hr |
| Oct 6, 11:01 AM CDT | Areal Flood Warning | MOB | Conecuh, Escambia | 6 hr |
| Oct 6, 12:21 PM CDT | River Flood Warning | MOB | Covington, Escambia | 17 hr |
Nearby
Areal Flood Warnings in Alabama, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.